I finally found a good doc who LISTENED and understood my symptoms and linked them to hypoglycemia. She looked at my gtt and insulin levels and basically said that my pancreas it overactive and produces too much insulin too suddenly which in turn lowers my blood sugar too suddenly.

She referred me to a dietitian (we'll see if they know anything more than I do...) and interestingly she wants me to start taking the Diabetes drug metformin.....

Has anyone out there had experience taking this drug as a hypoglycemic??? Feedback??

She said it may or may not help me but it's worth a try. She said it functions by decreasing insulin production which might help with the overactive pancreas....
Did you find this post helpful?
|

replied January 14th, 2008
Metformin
Hi, I take Metformin for HIGH blood count, My experience is that has made NO difference at all to my count. Also it is well know that it can give you diarrohea for a week or 2 when you start them, but it soon passes.
|
Did you find this post helpful?

replied January 14th, 2008
Has it given you any other unfavorable side effects? It doesn't lower your blood sugar at all?
|
Did you find this post helpful?

replied January 14th, 2008
I have had no side effects other than diarorhea. but that soon passed. It seems blood sugar numbers in here are usa. Uk goes from zero up..5-8 being normal. My count was 23 when given Metformin and since taking it I vary between 15-28, which is no difference than before i took Metformin.
|
Did you find this post helpful?

replied January 14th, 2008
Usa/uk Conversion
found this in forum www.faqs.org/faqs/diabetes/faq/part1/secti on-9.html and the numbers i gave you seem to be about 270 - 500
|
Did you find this post helpful?

User Profile
replied January 14th, 2008
Community Volunteer
Why would they make an insulin decreasing drug for a diabetic? Quite strange. I don't know, no experience with this, I only know about diazoxide as far as what it does, but I haven't taken that either.
|
Did you find this post helpful?

replied February 26th, 2008
i have been doing research on this... metformin doesn't decrease insulin per-se, it makes your cells more sensitive to insulin (ie: uses insulin more efficiently). It is used for people with insulin resistance. Insulin resistance is the number one cause of type 2 diabetes. I am struggling with this myself. My insulin gets too high after I eat because my cells are insulin resistant. Then suddenly the insulin kicks in and my blood sugar drops to low causing hypoglycemia. Eventually the pancreas can't produce insulin anymore, it wears out, and you get diabetes.
|
Did you find this post helpful?
Quick Reply